MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PORTEX® ENDOTRACHEAL TUBE; TUBE, TRACHEAL/BRONCHIAL, DIFFERENTIAL VENTILATION (W/WO

SMITHS MEDICAL ASD, INC. PORTEX® ENDOTRACHEAL TUBE; TUBE, TRACHEAL/BRONCHIAL, DIFFERENTIAL VENTILATION (W/WO
Catalog Number 100/110/070
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/15/2019
Type of Reportable Event Malfunction
Event or Problem Description
Information was received that the cuff a smiths medical endotracheal tube was unable to be inflated during a pre use check.
 
Additional Manufacturer Narrative
One endotracheal tube was returned for evaluation.Visual inspection of the device found it to be in good physical condition.Device then underwent functional testing by inflating the cuff with a syringe and subsequently submerging under water.As a result, a leak was observed to be coming from a small tear in the cuff.This confirms the reported customer complaint.Production performs a 100 percent pressure decay test and visual inspection to the cuff upon manufacturing the product.The most probable cause of issue has been determined to be that the cuff was damaged after it left the shm facilities.This investigation revealed no intrinsic evidence to suggest a cause of issue related to manufacturing.

Brand Name
PORTEX® ENDOTRACHEAL TUBE
Common Device Name
TUBE, TRACHEAL/BRONCHIAL, DIFFERENTIAL VENTILATION (W/WO
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key8524075
Report Number3012307300-2019-02085
Device Sequence Number2689415
Product Code CBI
UDI-Device Identifier15019315050787
UDI-Public15019315050787
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K032112
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number100/110/070
Device Lot Number3689232
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/22/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/18/2019
Supplement Date Received by Manufacturer06/24/2019
Initial Report FDA Received Date04/17/2019
Supplement Report FDA Received Date08/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1